Jump to content
CrazyBoards.org

Recommended Posts

I think I'm in trouble. I have a family history of type 2 diabetes. I'm Native American. I'm morbidly obese. I had gestational diabetes that required insulin with my last pregnancy. Lately, I've been thirsty, peeing a lot, sweaty, waking up panicky and feeling anxious and sweaty, nauseated. Today I went to Wal-Mart and when I was walking around, I felt really hungry because I hadn't eaten in a few hours and then started feeling jittery, shaky, sweaty, like my blood sugar was wayyyyy low. I thought I was going to pass out. I bought a Snickers and ate it in my car before pulling out of the parking lot. By the time I got to the first stop light, I felt fine. Now I have a headache. I get skin candida (yeast) infections and have had a tooth infection that will not go away. I'm on my fourth round of antibiotics for it. Right now I have no health insurance so it's hard for me to go to the doctor but I'm really worried I'm diabetic. I've also been drop-dead tired all the time with no energy or motivation and while it's easy to chalk that up to depression, sometimes I wonder if part of it is glucose related too.

Can anyone shed light on diabetes symptoms or let me know what this sounds like? I know nobody is a doctor (that we know of) around here but I just wanted some input if anyone has it.

Thanks.

Link to comment
Share on other sites

You need to get your fasting glucose level done. At my doc's office, it's $10. Just call and explain your financial difficulties and see if you can get the blood glucose done without hte doc's appt. Or maybe the doc will give you a discount on the appt.

Your symptoms do sound like diabetes. I have it too, thanks to Seroquel. I'm on Glipizide for it, an oral med.

Link to comment
Share on other sites

oh yeah, forgot to add that I have taken Zyprexa regularly in the past and occasionally take it now, and that's notorious for causing diabetes.

My grandma has a blood sugar tester. I think I may go over there one morning when I'm fasting and take it myself and see what it is. I have a tester myself from when I was pregnant and had gestational diabetes but the strips for it are like $50 and I'm all out. Bummer!

Link to comment
Share on other sites

I can't diagnose diabetes. But being obese, a sugar addict myself, having stopped the sugar & white flour, and trying to eat right, I've done some reading. Cinnamon helps regulate blood sugar levels. I've seen this in numerous books. So I take a cinnamon supplement every morning. And it doesn't seem to react with any psych meds. They say Chromium can help regulate blood sugar levels also. I don't think I had diabetic symptoms, but my diet and weight were totally risk factors. So I'm eating healthy at the suggestion of Take Charge of Bipolar Disorder to reduce blood sugar level highs & lows that add to moods (weight is coming off, too).

Having shared that little tidbit of info, you should definitely check you blood sugar level.

Good luck.

Oreo

Link to comment
Share on other sites

The bit about feeling light-headed after not eating for a while sounds more like type 1 than type 2 (assuming that you weren't feeling hypoglycemic simply because you hadn't eaten in forever). Either way, though, you should get your fasting glucose checked out...

Good luck!

Link to comment
Share on other sites

  • 4 months later...

Hi there,

It is a common occurrence for diabetics to have high blood sugars during infections....even if they are on a treatment program.

Whenever I get sick from some other reason, my sugar goes through the roof.

And it stays there from 4 days to a week, even though I have little change in my diet and no change in the medication.

I think you are probably seeing this, that's why your high thirst. If you have diarrhea, that can explain why there is no frequent urination, because your body is diverting the water to your intestines.

The other symptoms you describe sound like flu. So I think this is a coincidence that you contracted flu at the same time you began metformin treatment.

BTW, if you look for "metformin" on the internet instead of "Diabex" you will get a lot more data. Diabex is a patentable version of metformin (on which the patent lifetime has expired). Even though it's only a tablet made to release metformin slowly.

And, this can actually exacerbate your problem, because the metformin dose is partially being swept out by your diarrhea before it's released.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...